Newbie : Hi this is my first time... - British Lung Foun...

British Lung Foundation

45,852 members54,060 posts

Newbie

Petrie21
Petrie21

Hi this is my first time posting was told in July last year got copd gave up smoking was put on fostair and spirva has anyone put weight on ,I am finding hard to lose any

13 Replies
oldestnewest

Hi there i found out i had copd in November and luckily gave up smoking a few days after finding out. I am slowing putting on weight too. I seem to be forever hungry. Its a bit of a worry as i have to keep a check on my sugar and cholesterol levels. Im fed up of worrying about everything at once to be honest. They say that stress/worry can put your sugar levels up i feel im on a losing battle . Good luck to you. Hope we both manage to sort it out.

Hidden
Hidden

Hi, welcome. I take spiriva and since being on it i have been constantly hungry, and putting weight on. So maybe its the spiriva. Difficult to lose too.

Birnie7878
Birnie7878 in reply to Hidden

Hi I have c.o.p.d and chronic asthma I use spirvia and put a lot of weight on hope u manage your weight I lost 4 stone just by eating healthy diet good luck

COPD affects us meany ways but remember you given up the fags i remember when give up i was hungry as hell. just try looking at what your eating look at adding more fibre to make you feel fuller longer. Dont get like me 3 stone increase

Hello petrie21, a very warm welcome to our forum. So do you have mild COPD? It's good that you have given up smoking well done for that. I personally haven't put on any weight but maybe some others have. I hope you are keeping yourself well and warm ✋️😊

Don’t know if it mild or not yet it all happened so quick , fine one minute next on a ventilator in icu for a fortnight,all I had was a bad cough which turned nasty and gave my a lot of fluid on the lungs . I was a work the day before and walking the dogs as usual .

Done a pr course and been discharged from the hospital to my gp only seen him once as yet

Maybe the combination of giving up smoking and steroid medication contribute to weight gain it certainly has for me I have put on a stone since I gave up smoking and started taking steroids six months ago! :-( But the hospital told me to put on weight-you are more able to fight infections/viruses they said and that is my excuse! :-) I do find my appetite has increased if it bothers me in the future I will go on a calorie controlled diet, that seems to do the trick.

Hello Petrie21 .

It's lovely to have you here. 👋

I use Spiriva and am also on Predisone too. I had some weight gain, but I reigned it in with a change of diet and a bit more exercise. Since I am on oral steroids and inhalers, I can't be sure it was the inhaler that caused my appetite to increase. I am now back to a good weight. It really can happen quite quickly. 😑 If you find yourself gaining a lot of weight it is best to talk to your doctor about it. Extra weight for us with lung conditions can make breathing much more difficult .

Take good care.

Cas xx 🌹

Oh yes! I was diagnosed with asthma last year and am taking Fostair! I have gained a lot of weight.... not sure why!

Jill777
Jill777 in reply to Leesea

I am taking that too and also gaining weight. Im not sure what it too blame as giving up smoking also makes you hungry. Im hungry all the time lately. Good luck to you .

I put on 2 stone when I stopped smoking, but I was underweight when I first stopped, so that brought my weight up to a healthier level. Better being overweight than smoking with COPD. Kick the smoking habit first, then worry about the weight.

My problem is the opposite. I have problems maintaining weight.

Went to gp yesterday and for the first time he agreed with me and changed my inhaler off fostair so let’s see how I get on with this new one

You may also like...